On ciprofloxacin for 16 days now. Why do I still have a fever?

I have bronchiectasis and started exacerbation over two weeks ago with fever 39.1. Started taking ciprofloxacin 500 and prednisolone and at first temp down and breathing (peak flow) much better. Before two week course of cipro finished started fever again (not major: 37.8 -38.4 but enough to feel ropey) so returned to GP who said try another 10 days. Hmm... 5 days later and temp still up and peak flow poor. What is going on?

6 Replies

oldestnewest
  • May be you need to try another antibiotic? Val

  • Fever is generally an indication that your own immune system is fighting back, it is working overtime and the body heats up

  • Maybe ValM - but cipro usually works! Thinking about it you could be right. What a nuisance, I hate taking all these drugs.

    Yes Godfreyscott, I should see the high temp as a positive sign perhaps. Only usually the antibios have fever down in just a few days, so I'm impatient to get better and get on with life.

  • In the past I have had to try various antibiotics and then finally iv antibiotics. If you are no better ask to see a consultant. I've been so much better since using colomycin. Gps are limited as to what they are allowed to prescribe.

  • I had they same problem i kept going back the doc told me what works for one person dosent work for another even though the but can be sensitive to the antibiotics.If in doubt go back i had to many times dont give up

  • I have had iv antibiotics when I had pseudomonas 2 years ago, and colomycin which I think was prescribed by the hospital. You have set me thinking as I really don't feel too good today and short of breath - that I hope those pseudo bugs aren't back - I was clear.

    Anyway I won't panic just yet but will go back to GP first and I won't give up! Thanks for your support everyone.

You may also like...